I have melasma. I know about triluma but my dermatologist gave me 4% hydroquinone gel as well as a tube of 0.025% of tretinoin cream that I want to use up first. Can I mix these 2 ingredients as well as a moisturizer and apply it to my face and body. At Night? How would I apply? How long would I do this treatment for? Thank you.
Can I Mix Hydroquinone with Tretinoin and a Moisturizer?
Doctor Answers 3
Melarase creams for melasma
There are many options for melasma treatment. I advise my patients to begin Melarase AM and Melarase PM for melasma as they contain natural, non-HQ, and HQ skin lighteners. Raffy Karamanoukian Los Angeles
Have a question? Ask a doctor
Mixing hydroquinone, tretinoin and a moisturizer
One should avoid mixing topical medications in absence of supervision of a board-certified dermatologist. There is always a concern about possible self-dilution and pH incompatibility. On the other hand, it may be appropriate to use a light thin-coat of moisturizer 30 minutes prior to topical tretinoin or hydroquinone to minimize irritation.
Yes, you can mix hydroquinone with tretinoin.
Yes, mixing hydroquinone gel and tretinoin cream with your moisturizer is a great treatment for your melasma. However, they should not be used on the neck or other body areas due to increased likelihood of irritation. With this said, I would recommend starting slowly with the face (initially 3 times per week) as gels can be more irritating, and then work up to nightly if no redness or flaking occurs. I would consult your physician on how long they recommend you use this regimen. In my practice, I recommend patients use hydroquinone for 6-8 weeks and then take a break. And during this break, I recommend using a natural lightener, such as kojic acid, to maintain the initial results achieved by the hydroquinone.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.